MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced an infection with his spectra penile prosthesis (spp) device.He underwent a surgical intervention in which all components were explanted and replaced.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that although visual examination of cylinder 1 identified a hole to the outer tube, this damage is consistent with explant.The testing of the remainder of the device showed that the components performed within specification, therefore, the reported allegation is unable to be confirmed.The patient symptom infection was found to be listed in the device instructions for use (ifu).Device history record (dhr): the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual examination of cylinder 1 identified a hole with exposed metal segments, consistent with explant damage.Visual examination of cylinder 2 did not identify any problem with the component.Functional testing of the device showed both components performed within specifications.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The patient symptom infection was found to be listed in the ifu.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient experienced an infection with his spectra penile prosthesis (spp) device.He underwent a surgical intervention in which all components were explanted and replaced.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12459670
Report Number2124215-2021-27447
Device Sequence Number1206752
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/14/2024
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000303947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR